TEG-unterstützte Therapie einer Dabigatranüberdosierung bei einem Patienten mit akutem Nierenversagen

TEG-guided treatment of a dabigatran overdose in a patient with acute kidney failure

Zusammenfassung

Es wird über einen multimorbiden Patienten berichtet, bei dem es durch ein Nierenversagen im Rahmen einer akuten intestinalen Erkrankung zu einer akzidentellen Überdosierung mit Dabigatran und folgender intrapulmonaler Blutung kam. Die Steuerung einer hochdosierten und weit über den Herstellerangaben liegenden Idarucizumabtherapie war durch eine Thrombelastographie (TEG) differenzierter möglich als mit konventionellen Laborparametern. In der Diskussion werden die spezifischen Änderungen im kaolinaktivierten CK-Test und dessen entscheidenden Parameter („R-Zeit“) im Behandlungsverlauf dargestellt.

Abstract

This article presents the case of a multimorbid male patient with an accidental dabigatran overdose caused by kidney failure in the context of an acute intestinal disorder. After effective initial antagonizing of the dabigatran effect using idarucizumab a dabigatran rebound was detected caused by a single hemodialysis leading to a severe intrapulmonary hemorrhage. As dabigatran plasma level testing was not available and conventional coagulation analysis was out of interpretable range due to the impact of dabigatran, continuous thrombelastography (TEG) was used to detect the effect of dabigatran and monitor the treatment results. The most significant parameter used in the kaolin activated clotting time was the R‑time parameter, which was massively prolonged by the interrupted coagulation cascade.

This is a preview of subscription content, log in to check access.

Abb. 1
Abb. 2
Abb. 3
Abb. 4
Abb. 5

Literatur

  1. 1.

    ’Aho A, Byrne K (2016) The effect of dabigatran on the kaolin-activated whole blood thromboelastogram. Anaesth Intensive Care 44:729–733. https://doi.org/10.1177/0310057X1604400607

    Article  PubMed  Google Scholar 

  2. 2.

    Artang R, Anderson M, Nielsen JD (2019) Fully automated thromboelastograph TEG 6s to measure anticoagulant effects of direct oral anticoagulants in healthy male volunteers. Res Pract Thromb Haemost 3:391–396. https://doi.org/10.1002/rth2.12206

    CAS  Article  PubMed  PubMed Central  Google Scholar 

  3. 3.

    Dias JD, Norem K, Doorneweerd DD et al (2015) Use of thromboelastography (TEG) for detection of new oral anticoagulants. Arch Pathol Lab Med 139:665–673. https://doi.org/10.5858/arpa.2014-0170-OA

    CAS  Article  PubMed  Google Scholar 

  4. 4.

    Hajsmanova Z, Sigutova P, Lavickova A (2018) Repeated administration of idarucizumab to a patient with dabigatran overdose. Hamostaseologie 38:39–42. https://doi.org/10.5482/HAMO-17-03-0015

    Article  PubMed  Google Scholar 

  5. 5.

    Iapichino G, Bianchi P, Ranucci M, Baryshnikova E (2017) Point-of-care coagulation tests monitoring of direct oral anticoagulants and their reversal therapy: state of the art. Semin Thromb Hemost 43:423–432. https://doi.org/10.1055/s-0037-1599157

    Article  PubMed  Google Scholar 

  6. 6.

    Simon A, Domanovits H, Ay C et al (2017) The recommended dose of idarucizumab may not always be sufficient for sustained reversal of dabigatran. J Thromb Haemost 15:1317–1321. https://doi.org/10.1111/jth.13706

    CAS  Article  PubMed  Google Scholar 

  7. 7.

    Stecher A, Vene N, Mavri A et al (2017) Late rebound of dabigatran levels after idarucizumab reversal in two patients with severe renal failure. Eur J Anaesthesiol 34:400–402. https://doi.org/10.1097/EJA.0000000000000617

    Article  PubMed  Google Scholar 

Download references

Author information

Affiliations

Authors

Corresponding author

Correspondence to Dr. K.-W. Lorenz.

Ethics declarations

Interessenkonflikt

K.-W. Lorenz und R. Schäfer geben an, dass kein Interessenkonflikt besteht.

Für diesen Beitrag wurden von den Autoren keine Studien an Menschen oder Tieren durchgeführt. Für die aufgeführten Studien gelten die jeweils dort angegebenen ethischen Richtlinien. Für Bildmaterial oder anderweitige Angaben innerhalb des Manuskripts, über die Patienten zu identifizieren sind, liegt von ihnen und/oder ihren gesetzlichen Vertretern eine schriftliche Einwilligung vor.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Lorenz, K., Schäfer, R. TEG-unterstützte Therapie einer Dabigatranüberdosierung bei einem Patienten mit akutem Nierenversagen. Anaesthesist (2020). https://doi.org/10.1007/s00101-020-00801-x

Download citation

Schlüsselwörter

  • R-Zeit
  • Thrombin-Inhibitor
  • Intoxikation
  • Idarucizumab
  • Hämodialyse

Keywords

  • R-Time
  • Thrombin-Inhibitor
  • Intoxication
  • Idarucizumab
  • Hemodialysis